MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE HANDLE,METAL; METAL HANDLE WITH SWING AWAY RATCHET

KARL STORZ SE & CO. KG CLICKLINE HANDLE,METAL; METAL HANDLE WITH SWING AWAY RATCHET
Model Number 33132
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufactures internal complaint number is (b)(4).Per facility the product cannot be located.Should relevant additional information/investigation results become available, a supplemental medwatch will be submitted unsolicited.
 
Event or Problem Description
It was reported that there was an issue with the product 33132 handle metal manhès style ratchet.According to the information received, during an xi robotic lap hysterectomy, one side of the jaw of a hunter grasper broke and the jaw/blade of the grasper fell deep in the abdomen.The blade was recovered laparoscopically.Patient harm is not known at date of this report.Additional information has been requested but not yet received as of the date of this report and additional patient information is not available.
 
Additional Manufacturer Narrative
Product investigation report.Final investigation without product.The product was not returned to karl storz tuttlingen.Therefore, the product inspection could not be carried out in our warehouse.Lot is unknown.Conclusion and root cause determination: user-related.Since the article was not sent in for investigation no precise investigation is possible.In addition, only one handle was reported, the customer's order states that a pliers insert is broken.The age of the handle is also unknown, and the medwatch report that was sent in also states that the article was repaired by a third party.A possible cause could be the application of excessive force.Ifu 97000025 v4.2 02/2020 notes a warning of exerting too much force may cause the medical device to break, bend and malfunction.Do not overload the instruments.The end of the products life is largely determined by wear, reprocessing methods, the chemicals used and any damage resulting from use.

Brand Name
CLICKLINE HANDLE,METAL
Common Device Name
METAL HANDLE WITH SWING AWAY RATCHET
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key16146363
Report Number9610617-2023-00010
Device Sequence Number12176071
Product Code GCJ
UDI-Device Identifier04048551125281
UDI-Public4048551125281
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33132
Device Catalogue Number33132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale